If you are concerned that your brother is taking abnormal amounts of narcotic and benzodiazepines, I recommend that your brother see a doctor
or healthcare professional for formal evaluation and treatment. Generally, we try to limit the number of analgesic and anxiolytic medications that a patient consumes due to risks of overdose and long term health consequences. Suboxone is a partial mu opioid agonist mixed with naloxone, a mu opioid antagonist, that is commonly used to help with withdrawal symptoms in patients that are abstaining from narcotic abuse after addiction
. Suboxone, due to the two compounds in the drug, is generally not associated with strong narcotic affects, and does not provide patients with a high or euphoria. Additionally, the naloxone present also competes at receptors for potential narcotic binding if the patient were to taking a euphoric narcotic. Similarly, the risk of negative consequences such as respiratory arrest, seen with narcotic overdose, is lower. Xanax is a short acting benzodiazepine, which provides anxiolysis and for short periods possibly euphoria. It is typically administered in pill form and should only be taken sparingly. 7-8 Xanax per day is far too much, and runs the risk of overdose, resulting in altered mental status and potentially respiratory arrest. Long term overdose of benzodiazepines may result in permanent brain damage. Your brother should see a doctor in order to appropriately wean from taking Xanax.